Alert archive / Arizona / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 23, 1997, 3:51 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1997, 3:51 PM MST (22:51 UTC)
- Expired
- Jul 23, 1997, 4:40 PM MST
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
Counties Mohave County, AZ, San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 910 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 232300 RRA SVRLAS AZC015-CAC071-071-232340- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 351 PM PDT WED JUL 23 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 440 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARIZONA ...EXTREME SOUTHWESTERN MOHAVE COUNTY IN SOUTHEASTERN CALIFORNIA ...EASTERN SAN BERNARDINO COUNTY AT 355 PM (355 PM MST)...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF PARKER ARIZONA. THIS STORM WAS MOVING NORTH AT 20 MILES AN HOUR AND WILL AFFECT EARP CALIFORNIA AND THE LAKE HAVASU RECREATION AREA OVER THE NEXT 45 MINUTES. THIS STORM HAS A RECENT HISTORY OF STRONG WINDS EXCEEDING 60 MPH AND MARBLE SIZED HAIL. OTHER STORMS LOCATED ALONG I-40 WEST OF NEEDLES WILL MOVE NORTH AT 15 MILES AN HOUR AND ARE CAPABLE OF PRODUCING STRONG WINDS... SMALL HAIL AND BRIEF HEAVY RAIN. THIS REPLACES THE WARNING ISSUED EARLIER FOR SOUTHERN AND CENTRAL SAN BERNARDINO COUNTY. BOATERS ARE URGED TO BE PREPARED FOR STRONG AND GUSTY WINDS OVER OPEN WATER...AND SEEK SAFE HARBOR IF CONDITIONS BECOME SEVERE. ADAIR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:00 PM MST, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 23, 2:00 PM MST, 1 hour 51 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT WED JUL 23 1997 STLT LOOP SHOWING SHOWERS AND THUNDERSTORMS OVER CWA WITH FFS OUT FOR BOULDER CITY NV. WILL ALLOW THIS FFS TO EXPIRE AS STORM IS DECREASING. MODELS HAVE US IN A DRYING TREND OVER THE NEXT FEW DAYS SO FORECAST REFLECTS THIS TREND WITH DRYING FROM SOUTH TO NORTH. WILL LEAVE ZONES 13-15 IN VN WITH ISOLATED STORMS THURSDAY ALONG WITH 26-27 IN CA. REST OF ZONES PARTLY CLOUDY DRYING TO MOSTLY SUNNY BY FRI. TEMPS WILL CONTINUE TO WARM OVER THE NEXT FEW DAY BUT STILL BE BELOW NORMAL. EXTENDED WILL CONTINUE DRY TREND UNTIL HIGH PRESSURE BUILD IN OVER THE FOUR CORNERS AREA. LAS 1000. DALEY SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:26 PM MST | Severe Thunderstorm Warning | VEF | San Bernardino | 49 min |
| Jul 23, 2:55 PM MST | Flash Flood Warning | VEF | San Bernardino | 65 min |
| Jul 23, 2:55 PM MST | Severe Thunderstorm Warning | VEF | San Bernardino | 65 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 1997Severe Thunderstorm Warnings in California, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.